Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 38, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 4, 1995, 7:46 PM EDT for Cumberland County, Pennsylvania. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 4, 1995, 9:45 PM EDT
- In force
- 119 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 042349 FFWCTP PAC041-055-133-050145- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 746 PM EDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...CUMBERLAND COUNTY...NORTHERN FRANKLIN COUNTY...YORK COUNTY WHILE HEAVY RAIN HAS ENDED IN YORK COUNTY...FLOODING HAS BEEN REPORTED...AND AREA STREAM AND CREEK LEVELS REMAIN HIGH. THUS THE WARNING FOR YORK COUNTY HAS BEEN EXTENDED. IN ADDITION...SEVERAL STORMS HAVE FORMED IN FRANKLIN AND CUMBERLAND COUNTIES...AND WERE MOVING SLOWLY. THESE AREAS RECEIVED HEAVY RAINS LAST WEEK...AND SOME FLOODING MAY RESULT THIS EVENING...AS THESE SLOW MOVING STORMS MOVE NORTHEASTWARD ACROSS THE AREA. PERSONS NEAR CREEKS AND STREAMS...AS WELL AS POOR DRAINAGE AREAS SHOULD MOVE TO HIGHER GROUND NOW. DO NOT DRIVE YOBUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MARTIN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:35 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 2:35 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT TUE JUL 4 1995 HAD TROUBLE WITH RADAR...WOULDN'T COME BACK AFTER DYING...PUP WOULDN'T DIAL OUT. AFTER 30 MINUTES OF TRYING...WE ARE NOW BACK UP. HARD TO LATCH ONTO A SINGLE SYSTEM THAT WILL ALLOW BEING SPECIFIC ON PRECIP TIMING. SATELLITE SHOWS WAVES OF CLDS/PRECIP BACK TO MID WEST WITH MCS NR CHICAGO LOOKING QUITE POTENT. EARLIER CONVECTION MOVING THRU OH/IN HAS LEFT LL BOUNDARY WITH TRW TO THE WEST HEADING IN THAT DIRECTION. MEANWHILE TRW COOKED UP RAPIDLY OVER YORK CTY. RADAR EST OF 1.3"/HR. THEY ARE MOVING ALONG SO PROBLEMS WITH FLOODING NOT ANTICIPATED. HAVE NOTICED TENDENCY OF CELLS TO FIRE ALONG RIDGES IN NRN ADAMS COUNTY UNDER SUCH LOW LEVEL FLOW...TWICE LAST WEEK THEY ANCHORED THERE AND DROPPED PRODIGIOUS AMOUNTS OF RAIN. WILL HAVE TO BE AWARE OF THIS POSSIBILITY. OTHER THAN THAT...WASTED A LOT OF TIME FIGHTING WITH 88D WHEN IT CRASHED...NO TIME TO DELVE INTO SYNOPTICS OTHER THAN TO SAY WE WILL TEND TO BE RATHER UNSETTLED AS BIG TROF MOVES SLOWLY EAST OUT OF MID WEST. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 64 min |
| Jul 4, 4:43 PM EDT | Flash Flood Warning | CTP | York | 5 hr |
| Jul 4, 7:46 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.